MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE
Model Number PCF-PH190I
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the evis exera iii colonovideoscope experienced an image issue.The device was returned for evaluation.During the device evaluation, white foreign material was found in the air water tube and cylinder.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the evaluation found the suction cylinder had no color, the plug unit had corrosion, the scope cover unit had corrosion due to water leakage, the circuit board unit in the suction connector had corrosion due to water leakage, the play of the up down knob was out of the standard value due to wear of the angle wire, the light guide lens had a crack, and the adhesive on the bending section cover had a crack.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.When the foreign material was identified, olympus requested additional information from the customer on their reprocessing practices.No response was received from customer after multiple attempts to contact them.During device investigation, the reported image issue was not confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.The device instructions for use document was reviewed.Review showed relevant instruction related to detection of the issue in chapter 3: preparation and inspection.Also, the reprocessing manual provides relevant prevention steps in chapter 5: reprocessing the endoscope.Based on the results of the investigation, the foreign material could not be identified nor the specific root cause of why the foreign material remained in the device.There was no physical damage where the foreign material was found.Based on the customer feedback received, it is unknown whether there were deviations from the device instructions during customer reprocessing.A definitive root cause of the foreign material on the scope could not be identified.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA III COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18360499
Report Number9610595-2023-19917
Device Sequence Number8015219
Product Code FDF
UDI-Device Identifier04953170436710
UDI-Public04953170436710
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K131780
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-PH190I
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown